Answered by: Dr Ramzdhan
My thighs have rashes that looks reddish. I went to see a doctor last week for hives and ringworm and he gave me Erythromycin pills and some cream/ointments for ringworm and hives. Reason for the pills and some ointments is because I have eczema. The rash appeared on Tuesday and it was very itchy. Although the itch problem is gone now I’m worried about the rash.
Hi there and good morning. Thanks for your kind query. I understand it must be difficult for you to cope with your situation. I presume you has been given an antibiotic so the doctor must be thinking of some sort of skin bacterial infection. The ointments must be for ringworms. Ringworm of the legs is a fungal skin infection that develops on the surfaces of your skin.
It is described as by a red and circular rash with clear colour skin that is in the middle. It may or may not cause itch. Ringworm gets the name because of its characteristics but there is not actual worm that is involved. Fungal skin infection also called as tinea corporis which is a type of ringworm of the legs and it is closely related to an athletes foot or known as tinea pedis infection, jock itch or known as tinea cruris infection and ringworm of the scalp or known as tinea capitis infection.
Ringworm often transmits by direct skin to skin contact with an infected patient or infected animal. Ringworm is often difficult to prevent. The fungus that causes the problem is common and infectious even before the problem appear. Help decreases your risk of ringworm by taking the following steps.
Firstly, educate yourself and your partner. Be aware of the risk of ringworm from infected patient or animal.